Coroner warns of dangers of 'gray death' drug - Cincinnati News, FOX19-WXIX TV

Coroner warns of dangers of 'gray death' drug

(File) (File)
CINCINNATI, OH (FOX19) -

The Hamilton County Coroner is warning about a dangerous drug that's being seen in the Tri-State.

"Gray death" is a drug mixture named for its gray, powdery appearance. 

"It's not any specific combination of drugs," said Dr. Sammarco. "We've seen a lot of different combinations."

She said Hamilton County has actually been seeing "gray death" since last fall. 

"We've been saying for quite a while now, these are really really really deadly combination of drugs," said Dr. Sammarco. "Nobody is using any particular standard to follow. They're not following a recipe and saying 'we're gonna use this much of this, this much of this, and this much of this.' No, that's not what's happening." 

She warned that users should not be trying it.

"We have no idea what combinations they're using, we have no idea what concentrations they're using," said Dr. Sammarco. "So if you're choosing to use drugs right now, you really are taking a gamble."

They've seen combinations involving heroin, carfentanil, fentanyl, cocaine and numerous other opiates.

"I don't care if it's your best friend, your brother, your mother, whoever that's selling you the drugs, you have no idea what's in that stuff because where'd they get it from?" said Dr. Sammarco. "It's synthetic, who knows what they're mixing in this stuff?"

Dr. Sammarco said her office saw 403 overdoses last year, but it's not clear how many involve gray death.

"As far as the number of deaths due to gray death, it's really hard to separate them because of all the numbers of different combinations of the opiates that we've seen," said Dr. Sammarco. 

Copyright 2017 WXIX. All rights reserved.

Powered by Frankly